MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX05; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX05; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RWA
Medical Device Problem Codes Use of Device Problem (1670); Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that there was a membrane oxygenator clot causing system high pressure and failure to initiate cardiopulmonary bypass.The event reached the patient causing significant harm or required major intervention.The patient had venous line open and found to have obstruction to forward flow.Oxygenator was changed out prior to canceling procedure.It was unknown if the procedure was completed successfully.
 
Additional Manufacturer Narrative
B3: date of event: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: telephone number: requested, unknown.E2: health professional: unknown.E3: occupation: administrator/ supervisor.G4: pma/510(k): k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.There was no anomaly found in the manufacturing record and the shipping inspection record of the actual product.No other similar report of the product with the involved product code/lot number was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5 and h6, provide a correction to sections d4 and h4, and provide the completed investigation results.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, from the additional information obtained, it was inferred that the actual product was obstructed due to the formation of blood clots.However, since the actual sample could not be investigated, it was not possible to clarify the cause of occurrence.In order to clarify the cause of occurrence, we would like to ask for your cooperation in obtaining the actual sample.The instructions for use (ifu) (capiox fx05) has the following warnings regarding blood clot formation."do not reduce heparin during circulation.Otherwise, blood clotting might occur." "adequate heparinization of the blood is required to prevent it from clotting in the system.".
 
Event or Problem Description
Additional information was received on (b)(6) 2025: the event was recognized by the hospital as human error, not a device malfunction.It was stated that the associate set the pressure limits at 575.It was believed that he overrode the safety limits, along with other errors; therefore, he was let go.

Brand Name
CAPIOX FX05
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20989514
Report Number9681834-2024-00245
Device Sequence Number7778953
Product Code DTZ
UDI-Device Identifier04987350739087
UDI-Public(01)04987350739087(17)260430(10)230529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberCX*FX05RWA
Device Catalogue NumberCX*FX05RWA
Device Lot Number230529
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/20/2024
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown